Forum

Rebif starting to hurt!

Hi people, I have been on Rebif 22mxg since May this year. All was fine, just the occassional little scratch or sting. Over the last 2 or so weeks it burns so much! I used to have 6 sites so had a 2 week rotation. Either side of my belly vutton, either side lower stomach and either bum cheek. The right cheek kills and the left isn’t much better so I am now only sticking to my stomach which hurts but not so much. I never had this before and now dread jab nights! I’ve tried my legs an owww!, I can’t face my arms. I have my neuro appt in january so will ask for the new oral drug for rrms as this is stressing me out. I use the rebismart, nothing has changed I get red site marks and the odd bruise but no lumps or bumps so that’s good. The neddle going in is fibe it’s the rebif I can feel and it’s not nice. Any ideas why this is happening? Dawn xx

Hiya Dawn I dont use rebif but my mom does so when I saw your post I gave her a quick text to see if she had ever had anything with hers. Shes been using rebif for about 13 years now and has never had any problems except for like you have with a bit of a scratch/pinch from the needle. It might be worth giving your nurse a quick call to check with her if its normal. Hope this helps xx

Are you leaving it out of the fridge for a few hours beforehand? When i was on rebif and the rebismart, i found leaving out eased the injections. Im still bruised on stomach and i have been on gilenya nearly 2 weeks

I definitely find it more painful too and started around the same time as you. I wouldn’t say it burns just hurts. My m.s nurse is aware and presently I’ve only two sites as my belly has developed lumps. Funnily I find my rear less painful. My legs kill and usually always bleed … Have a feeling this is because there’s not much fat on them! My m.s nurse said that despite this and the fact I too hate injection nights etc this would not mean the neuro would agree to the oral as you have to fail on the injectable and the pain is not failing. I keep mine out the fridge all the time. My cartridges are in the fridge but unit out. Hope you get sorted hun xxx

Thanks all Once my cartridge runs out I always immediately replace it with a new one in the rebismart so it has 2 days out of the fridge so it’s not the temperature. I have iced the skin and heated the skin beforehand but, that makes it hurt more! I will just have to put up with it and see what January brings. Dawn xx

Hi Dawn

Have you checked the Rebif is in date? check the ‘use by’ date to make sure. It should be a clear liquid - not cloudy.

Have you given the rebif support line a call. I rang them once and found them most helpful.

Could it be that you are experiencing some ‘sensory’ issues with your skin at the moment which is making the injection feel a lot worse?

If none of that helps then call the ms nurse so you can get help.

Have you had recent blood tests? just to make sure the rebif is suiting you still.

and finally…make sure the rebif is room temp before you do the injection.

Best wishes

Teresa.x

p.s. Sorry - i see you said it’s not the temp.

Has this just been happening with the ‘batch’ of rebif you are using or from another box as well? If it’s the same box then it makes me think there may be a problem with the rebif.

Teresa.x

Hi Dawn, my daughter just stopped using Rebif last week as it was not doing it’s job for her, she started Tysabri yesterday. Like you she dreaded jab night as it stung and burned, she too rotated only a few sites but she developed bumps and sore lumps where she was jabbing. When she first started back in August it was not too sore but every week it seemed to get worse till she really had to hype herself up just to do it as the pain was getting worse. She tried all ways to help, heat pads, cool pads, rubbing the site, not rubbing the site, different speeds, different comfort levels, nothing worked to make it less painful. I don’t know what to say other than try all advice incase something works for you and hope you get the oral drug when you see your neuro. Can you not talk to your MS nurse and ask about the oral drug just now as Jan is a lot of jabs away. Lx

Thanks everyone, I always check the date and cartridge at each change and all is fine. My nurse is out on Tuesday for my next blood test ( i’ve had them monthly and all are fine). I will see what she has to say as I find this bizarre. I will keep you all posted. Xxx

Hi Dawn

I have been on rebif since 2008 and have found if you keep your skin moisturized it helps I have tried loads and the one that works for me is nivea rich nourishing body moisturizer but only use it on days you don’t inject.hope this helps.

Annexx